Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: I. Gohberg J.~A. Ball, and L. Rodman
Title: Interpolation of rational matrix functions
Additional book information: Operator Theory: Advances and Applications, vol. 45, Birkh\"aus\-er Verlag, Basel, 1990, 605 pp., US$129.00. ISBN 3-7643-2476-7.

References [Enhancements On Off] (What's this?)

  • [1] V. M. Adamjan, D. Z. Arov, and M. G. Krein, Analytic properties of Schmidt pairs for a Hankel operator and the generalized Schur-Takagi problem, Math. USSR-Sb. 15 (1971), 31-73.
  • [2] -, Infinite block Hankel matrices and their connections with the interpolation problem, Akad. Nauk Armenia SSR Isv. Mat. 6 (1971); English transl. in Amer. Math. Soc. Transl. Ser. 2 111, (1978), Amer. Math. Soc., Providence, RI.
  • [3] -, Infinite Hankel and generalized Carathéodory-Fejér and I. Schur problems, Funktsional. Anal, i Prilozhen 2 (1968), 1-17. (Russian) MR 0636333 (58:30446)
  • [4] -, Bounded operators that commute with a contraction of class $ {C_{\infty}}$ of unit rank of nonunitary, Funktsional. Anal, i Prilozhen 3 (1969), 86-87. (Russian) MR 0261375 (41:5990)
  • [5] -, Infinite Hankel block matrices and related continuation problems, Izv. Akad. Nauk Armyan. SSSR Ser. Mat. 6 (1978), 87-112. (Russian)
  • [6] J. A. Ball, I. Gohberg, and M. A. Kaashoek, Nevanlinna-Pick interpolation for time-varying input-output maps: the discrete case, Time-variant Systems and Interpolation, Oper. Theory: Adv. Appl., vol. 56, Birkhäuser Verlag, Basel, 1992, pp. 1-51. MR 1173917
  • [7] -, Nevanlinna-Pick interpolation for time-varying input-output maps: the continuous time case, Time-variant Systems and Interpolation, Oper. Theory: Adv. Appl., vol. 56, Birkhäuser Verlag, Basel, 1992, pp. 52-89. MR 1173918
  • [8] -, Time-varying systems: Nevanlinna-Pick interpolation and sensitivity minimization, Recent Advances in Mathematical Theory of Systems, Control, Networks and Signal Processing I (H. Kimura and S. Kodama, eds.), Proceedings of the International Symposium MTNS-91, Mita Press, Tokyo, 1992, pp. 53-58. MR 1197893 (93m:93027)
  • [9] J. A. Ball and A. C. M. Ran, Local inverse spectral problems for rational matrix functions, Integral Equations Operator Theory 10 (1987), 349-415. MR 883495 (88g:47027)
  • [10] -, Global inverse spectral problems for rational matrix functions, Linear Algebra Appl. 86 (1987), 237-282. MR 870942 (88c:47030)
  • [11] H. Bart, I. Gohberg, and M. A. Kaashoek, The state space method in problems of analysis, Proceedings First International Conference on Industrial and Applied Mathematics, Contributions from the Netherlands, CWI, Amsterdam, 1987, pp. 1-16. MR 905689
  • [12] P. Dewilde and H. Dym, Interpolation of upper triangular operators, Time-variant Systems and Interpolation, Oper. Theory: Adv. Appl., vol. 56, Birkhäuser Verlag, Basel, 1992, pp. 153-260. MR 1173921
  • [13] H. Dym, J contractive matrix functions, reproducing kernel Hilbert spaces and interpolation, CBMS Regional Conf. Ser. in Math., vol. 71, Amer. Math. Soc., Providence, RI, 1989. MR 1004239 (90g:47003)
  • [14] C. Foias and A. E. Frazho, The commutant lifting approach to interpolation problems, Oper. Theory: Adv. Appl., vol. 44, Birkhäuser Verlag, Basel, 1990. MR 1120546 (92k:47033)
  • [15] I. P. Fedchina, Nevanlinna-Pick problem with multiple points, Doklady Akad. Nauk Arm. SSR 61 (1975), 214-218. (Russian) MR 0409824 (53:13576)
  • [16] K. Glover, All optimal Hankel-norm approximations of linear multivariable systems and their $ {L^{\infty}}$ error bounds, Internat. J. Control 39 (1984), 1115-1193. MR 748558 (86a:93029)
  • [17] I. Gohberg, M. A. Kaashoek, L. Lerer, and L. Rodman, Minimal divisors of rational matrix functions with prescribed zero and pole structure, Topics in Operator Theory, Systems and Networks (H. Dym and I. Gohberg, eds.), Oper. Theory: Adv. Appl., vol. 12, Birkhäuser Verlag, Basel, 1984, pp. 241-275. MR 761363 (86k:93035)
  • [18] I. Gohberg, P. Lancaster, and L. Rodman, Spectral analysis of matrix polynomials, I. Canonical forms and divisors, Linear Algebra Appl. 20 (1978), 1-44. MR 0463199 (57:3155)
  • [19] -, Spectral analysis of matrix polynomials, II. The resolvent form and spectral divisors, Linear Algebra Appl. 21 (1978), 65-88. MR 0498634 (58:16720)
  • [20] -, Representation and divisibility of operator polynomials, Canad. Math. J. 30 (1978), 1045-1069. MR 506259 (80a:47024)
  • [21] -, Matrix polynomials, Academic Press, New York, 1982. MR 662418 (84c:15012)
  • [22] I. C. Gohberg and E. I. Sigal, On operator generalizations of the logarithmic residue theorem and the theorem of Rouché, Math. USSR-Sb. 13 (1971), 603-625.
  • [23] J. W. Helton, Operator theory, analytic functions, matrices and electrical engineering, CBMS Regional Conf. Ser. in Math., vol. 68, Amer. Math. Soc., Providence, RI, 1987. MR 896034 (89f:47001)
  • [24] T. Kailath, Linear systems, Prentice Hall, Englewood Cliffs, NJ, 1980. MR 569473 (82a:93001)
  • [25] M. V. Keldysh, On eigenvalues and eigenfunctions of some classes of nonselfadjoint equations, DAN SSSR 77 (1951), 11-14. (Russian)
  • [26] R. E. Kalman, P. Falb, and M. Arbib, Topics in mathematical system theory, McGraw-Hill, New York, 1969. MR 0255260 (40:8465)
  • [27] I. V. Kovalishna and V. P. Potapov, Seven papers translated from the Russian, Amer. Math. Soc. Transl. Ser. 2, vol. 138, Amer. Math. Soc., Providence, RI, 1988. MR 940259 (89f:00030)
  • [28] R. Nevanlinna, Über beschränkte analytische Funktionen, Ann. Acad. Sci. Fenn. Ser. A I Math. 32 (1929), no. 7.
  • [29] M. Rosenblum and J. Rovnyak, Hardy classes and operator theory, Oxford Univ. Press, Oxford, 1985. MR 822228 (87e:47001)
  • [30] D. Sarason, Generalized interpolation in $ {H^{\infty} }$, Trans. Amer. Math. Soc. 127 (1967), 179-203. MR 0208383 (34:8193)
  • [31] B. Sz.-Nagy and C. Foias, Harmonic analysis of operators on Hilbert space, American Elsevier, New York, 1970. MR 0275190 (43:947)
  • [32] B. Sz.-Nagy and A. Koranyi, Relations d'une problème de Nevanlinna et Pick avec la théorie des opérateurs de l'espace hilbertien, Acta Math. Sci. Hungar. 7 (1956), 295-302. MR 0087062 (19:296e)
  • [33] -, Operator theoretische Behandlung und Veralgemeinerung eines Problemkreises in der komplexen Funktionentheorie, Acta Math. 100 (1958), 171-202. MR 0130577 (24:A437)
  • [34] H. J. Woerdeman, Matrix and operator extensions, CWI Tract 68, Centre for Mathematics and Computer Science, Amsterdam, 1989. MR 1037264 (91d:47001)

Review Information:

Reviewer: M. A. Kaashoek
Journal: Bull. Amer. Math. Soc. 28 (1993), 426-434
DOI: https://doi.org/10.1090/S0273-0979-1993-00386-0
American Mathematical Society